MAUDE Adverse Event Report: IMPERATIVE CARE INC. ZOOM ¿ 88 LARGE DISTAL PLATFORM; GUIDE CATHETER

IMPERATIVE CARE INC. ZOOM ¿ 88 LARGE DISTAL PLATFORM; GUIDE CATHETER
Model Number ICTC088110
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
A 78-year-old male was treated for an occlusion at the right ica (internal carotid artery) m1 segment.The zoom 88 access catheter was inserted into an 8 french (fr) sheath through a third-party rhv (rotating hemostasis valve).The third-party rhv was reported to have a smaller inner diameter 0.096" (2.44mm)/7.3fr than the zoom 88 catheter outer diameter of 0.110" (2.8 mm)/8fr.During the introduction, the zoom 88 became stuck in the rhv and the catheter broke.The location of the break is approximately 15cm from the distal end of the zoom 88.The rhv and zoom 88 were removed.The separated segment remained inside the rhv and did not enter the patient.A balloon guide catheter was used to continue with the procedure.The clot was successfully removed.The patient was reported to be in stable condition.No patient sequelae were reported.
 
Additional Manufacturer Narrative
The zoom 88 catheter was returned for investigation.The catheter was received broken into two segments with the distal segment stuck in a third party rhv.Investigation demonstrated complete separation of the catheter segments and suggested that an axial force was applied during the procedure, breaking the device into two segments.The distal segment break location of the catheter was just proximal to the rhv opening and had a section of coils with minimal stretching of catheter materials.The proximal segment break location showed a clean break with minimal stretching of catheter materials at the break location.Based on the information provided and investigation of the returned device, the break resulted from inserting a larger size catheter into a smaller internal diameter rhv.The manufacturing records for the zoom 88 were reviewed and demonstrated that the product met all the design and manufacturing specifications.

Brand Name
ZOOM ¿ 88 LARGE DISTAL PLATFORM
Common Device Name
GUIDE CATHETER
Manufacturer (Section D)
IMPERATIVE CARE INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE, INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell ave
campbell, CA 95008-6609
MDR Report Key17561183
Report Number3014590708-2023-00025
Device Sequence Number20553084
Product Code QJP
UDI-Device Identifier00812212030368
UDI-Public00812212030368
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K231168
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2024
Device Model NumberICTC088110
Device Catalogue NumberICTC088110
Device Lot NumberF2300502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Initial Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8FR COOK SHUTTLE 80CM; MERIT MEDICAL RHV (FLO40XR); Q'APEL WALRUS
Patient Age78 YR
Patient SexMale